Oregon, 2007Heavy Snow in Oregon, December 25 to 26, 2007
December 25 to 26, 2007 · NWS PQR · 6 events in 6 counties and zones
A potent Pacific storm brought a white Christmas to the Cascades, Cascade Foothills, and Coast Range. Snowfall accumulations were also reported at lower elevations.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent Pacific storm brought a white Christmas to the Cascades, Cascade Foothills, and Coast Range. Snowfall accumulations were also reported at lower elevations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Dec 25, 9:00 AM PST, 30 minutes earlier.
Area forecast discussion, Dec 25, 9:00 AM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
900 AM PST TUE DEC 25 2007
.SYNOPSIS...A COLD FRONT WILL MOVE INTO THE AREA THIS AFTERNOON AND
MOVE ACROSS THE CASCADES THIS EVENING. STRONG OROGRAPHIC FLOW WITH
LOW SNOW LEVELS WILL CONTINUE OVER THE AREA LATER TONIGHT AND
WEDNESDAY MORNING. OROGRAPHIC FLOW DECREASES WEDNESDAY AFTERNOON BUT
AREA REMAINS SHOWERY. HIGH PRESSURE OVER NORTHERN CALIFORNIA SHIFTS
INTO IDAHO BY THURSDAY MORNING TURNING FLOW SLIGHTLY OFFSHORE. STRONG
WARM FRONT MOVES INTO AREA THURSDAY WITH OVERRUNNING PRECIPITATION
INCREASING OVER AREA BY MIDDAY. OCCLUDED FRONT MOVES THROUGH AREA
THURSDAY EVENING WITH MOIST ONSHORE FLOW BEHIND FRONT LATER THURSDAY
NIGHT AND FRIDAY. THE NEXT FRONTAL SYSTEM MOVES IN ON SATURDAY. COOL
MOIST ONSHORE FLOW WILL CONTINUE OVER THE AREA FOR SUNDAY.
&&
.SHORT TERM...FRONTAL SYSTEM OFFSHORE MOVES INTO WESTERN OREGON BY
00Z AND THROUGH CASCADES THIS EVENING. MOISTURE WILL OVERRUN LOW
LEVEL AMS ESPECIALLY N GIVING LOW ELEVATION SNOW THREAT. TV TEMPS AT
W HILLS SHOW AMS AT KPDX COLD ENOUGH TO SUPPORT SNOW THIS AFTERNOON.
WE FEEL THERE WILL BE ENOUGH S FLOW UP THE VALLEY AHEAD OF FRONT TO
WARM AMS ENOUGH TO PREVENT STICKING SNOW KPDX AREA WITH PRECIPITATION
RATES WITH FRONT NOT THAT HEAVY TO DRIVE SNOW LEVEL BACK DOWN. WILL
GO WITH RAIN AND SOME SNOW MIXED N VALLEY THIS AFTERNOON. FURTHER E
IN GORGE FLOW MORE EASTERLY TO SUPPORT ALL SNOW. ONCE FRONT MOVES
THROUGH LOW LEVEL FLOW TURNS ONSHORE AT THE SAME TIME THE FREEZING
LEVEL DROPS. BY 12Z WED FREEZING LEVELS DROP ENOUGH TO SUPPORT
STICKING SNOW TO AROUND 800 FEET WITH HEAVIER SHOWERS BRINGING SNOW
CLOSE TO VALLEY FLOORS. STRONG OROGRAPHIC FLOW BEHIND FRONT THROUGH
WED MORNING WILL PILE SIG SNOWS OVER ALL ELEVATED TERRAIN AND WILL
UPGRADE ALL ELEVATED TERRAIN TO HEAVY SNOW WARNINGS. WILL ADDRESS
INLAND VALLEY ADVYS THIS AFTERNOON. OROGRAPHIC FLOW DECREASES WED
AFTERNOON WITH FREEZING LEVELS RISING A LITTLE. STILL SHOWERY OVER
ALL AREA WITH SOME LIGHT ADDITIONAL ACCUMULATIONS ABOVE 1000 TO 1500
FEET. GFS/NAM NOW REDUCING ONSHORE FLOW WED NIGHT AND TURNING FLOW
SLIGHTLY OFFSHORE BY EARLY THU. THIS WILL ALLOW LOW LEVEL AMS TO DRY
SOME AND SET STAGE FOR WINTER EVENT LOW ELEVATIONS ON THU. STRONG
WARM FRONT WILL PRODUCE SIG PRECIPITATION OVER AREA THU. QUICK LOOK
AT MODEL SOUNDINGS SHOW ENTIRE COLUMN BELOW FREEZING ALL DAY. WILL
LOOK AT THIS FURTHER THIS AFTERNOON. KOSOVITZ
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
AN ACTIVE WEATHER PATTERN WILL REMAIN THROUGH MOST OF
THE EXTENDED TIME PERIOD WITH POPS REMAINING ABOVE A CHANCE NEARLY
EVERY DAY. STRONG ZONAL FLOW ALOFT SEEMS TO BE AIMED AT THE OREGON
COAST BRINGING AN ENTOURAGE OF SYSTEMS WITH LITTLE BREAK BETWEEN.
SNOW LEVELS WILL REMAIN BELOW 3000 FT AND EXPECT SNOW TO PILE UP IN
THE CASCADES THIS WEEK. MODELS BEGINNING TO INDICATE SOME RIDGING
TOWARDS THE EARLY PART OF NEXT WEEK WHICH WILL TEMPORARILY SUPPRESS
THE ACTIVE CYCLE. WOLFE
&&
.AVIATION...MIX OF FLIGHT CATEGORIES ACROSS THE REGION...BUT AS THE
FRONT MOVES ONSHORE...SHOULD SEE PLENTY OF MVFR AND EVEN IFR
INCREASE. OVER MOUNTAINS...EXPECT POOR CONDITIONS WITH CLOUDS...RAIN
AND LOW LEVEL SNOW. CONDITIONS IMPROVE SOMEWHAT AFTER 00Z WITH COLD
SHOWERY PATTERN...BUT EXPECT LOW VIS AND CIGS IN RAIN/SNOW SHOWERS.
KPDX AND APPROACHES...NO BIG CHANGES FROM CURRENT TAF...WITH
LOWERING CIGS THROUGH 20Z. LOWEST CIGS STILL IN THE LOWER MVFR RANGE
BETWEEN 20Z AND 00Z. COLDER AIR TONIGHT...WITH POTENTIAL OF RAIN
MIXED WITH OR AS SNOW SHOWERS. LITTLE IF ANY ACCUMULATION EXPECTED
AT KPDX RUNWAY AREAS AT THIS POINT.
&&
.MARINE...SOLID GALES ON THE COASTAL WATERS THIS MORNING. WILL KEEP
GALES THROUGH THE DAY. WINDS TURN WESTERLY BEHIND FRONT...BUT
GRADIENT STILL TIGHT ENOUGH TO MAINTAIN GALES THROUGH THE AFTERNOON.
WINDS EASE BACK MORE THIS EVENING. WESTERLY SWELL TRAINS START
ARRIVING TONIGHT...WITH SWELL BUILDING TO NEAR 20 FT BY EARLY WED.
AFTER TODAYS GALE...WILL NEED SMALL CRAFT ADVISORIES FOR WIND AND
SEAS TONIGHT AND WED.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
WA/OR...GALE WARNING CAPE SHOALWATER TO FLORENCE THROUGH THIS
AFTERNOON.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH TONIGHT.
WINTER STORM WARNING OREGON COAST RANGE S WASHINGTON AND
N AND CENTRAL OREGON CASCADES AND THE FOOTHILLS OF THE
S WASHINGTON AND N AND CENTRAL OREGON CASCADES THIS
AFTERNOON THROUGH WED MORNING.
SNOW ADVISORY WILLAPA HILLS...COLUMBIA GORGE AND UPPER HOOD
RIVER VALLEY THIS AFTN AND TONIGHT.
&&
.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST +997+ PDX 9986+ SLE 9986+ EUG 9996+
MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Dec 25, 5:38 AM PST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
538 AM PST TUE DEC 25 2007
ORZ001-002-WAZ021-261345-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
538 AM PST TUE DEC 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH WINDS ARE POSSIBLE WITH SEVERAL STORMS LATER IN THE WEEK...
MAINLY FROM THURSDAY THROUGH SUNDAY. REFER TO THE LATEST ZONE
FORECAST (PDXZFPPQR) FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD PROCEDURES.
ORZ003-004-009>014-WAZ019-020-023-040-261345-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY-
CASCADES IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON CASCADE FOOTHILLS-
538 AM PST TUE DEC 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SIGNIFICANT SNOWFALL IS POSSIBLE TODAY AND TONIGHT. REFER TO THE
LATEST WINTER WEATHER MESSAGE AND ZONE FORECAST (PDXWSWPQR
PDXZFPPQR) FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MORE SNOW IS EXPECTED WITH A SERIES OF STORMS THROUGH THE WEEK AND
INTO THE WEEKEND. THE MAIN THREAT FOR HEAVIER SNOW WILL BE IN THE
CASCADES...BUT LOWER ELEVATION SNOW IS POSSIBLE AT TIMES LATER
THIS WEEK. REFER TO THE LATEST ZONE FORECAST (PDXZFPPQR) FOR
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF HEAVY SNOWFALL ARE ENCOURAGED.
ORZ005>008-WAZ022-039-261345-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
538 AM PST TUE DEC 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD PROCEDURES.
PZZ250-255-270-275-261345-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
538 AM PST TUE DEC 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS ARE POSSIBLE TODAY. REFER TO THE LATEST COASTAL
WATER FORECAST (PDXCWFPQR) FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GALE FORCE WINDS ARE POSSIBLE THURSDAY AND SATURDAY. REFER TO
THE LATEST COASTAL WATER FORECAST (PDXCWFPQR) FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD PROCEDURES.
Heavy Snow, North Oregon Cascades
- When
- December 25, 9:30 AM PST to December 26, 6:00 AM PST
- Where
- North Oregon Cascades forecast zone
- Reported by
- Department of Highways
Between 14 to 25 inches total accumulated snowfall fell, based on reports from Bennett Pass along Hwy. 35, Timberline Lodge and Mount Hood Meadows ski resorts on Mt. Hood, and Blue Box Pass along Hwy. 26.
Heavy Snow, Cascades in Lane County
- When
- December 25, 9:30 AM PST to December 26, 6:00 AM PST
- Where
- Cascades in Lane County forecast zone
- Reported by
- Department of Highways
Between 14 and 25 inches total accumulated snowfall fell, based on reports from Willamette Pass along Hwy. 58, and similar conditions and reports from the north Oregon Cascades.
Heavy Snow, Coast Range of Nw Oregon
- When
- December 25, 1:00 PM PST to December 26, 6:00 AM PST
- Where
- Coast Range of Nw Oregon forecast zone
- Reported by
- Mesonet
Between 6 and 14 inches total accumulated snowfall fell, based on reports from the South Fork RAWS station, Sunset Summit and Wilson River Summit along Hwy. 26, and the Seine Creek SNOTEL.
Heavy Snow, North Oregon Cascades Foothills
- When
- December 25, 1:00 PM PST to December 26, 6:00 AM PST
- Where
- North Oregon Cascades Foothills forecast zone
- Reported by
- Mesonet
Amounts of 8 to 20 inches total accumulated snowfall fell, based on reports from within the Bull Run Reservoir along the Sandy River as well as from Zig Zag along Hwy. 26.
Heavy Snow, Central Coast Range of W Oregon
- When
- December 25, 1:00 PM PST to December 26, 6:00 AM PST
- Where
- Central Coast Range of W Oregon forecast zone
- Reported by
- Mesonet
Between 6 and 14 inches total accumulated snowfall fell, based on similar conditions and reports from the north Oregon Coast Range.
Heavy Snow, Cascade Foothills in Lane County
- When
- December 25, 1:00 PM PST to December 26, 6:00 AM PST
- Where
- Cascade Foothills in Lane County forecast zone
- Reported by
- Mesonet
Amounts of 8 to 20 inches total accumulated snowfall fell, based on similar conditions and reports from the north Oregon Cascade Foothills.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Minnesota, December 25, 20071 death · 8 events
- Avalanche in Utah, December 25, 20071 death · 1 event
- High Wind in California, December 25, 2007$50,000 · 74 kt wind · 2 events
- Winter Weather in South Dakota, December 25, 200715 events
- High Surf in Hawaii, December 25 to 31, 20078 events
- Winter Weather in Iowa, December 25, 20076 events
- Winter Storm and Winter Weather in Colorado, December 25, 20075 events
- Heavy Snow in Oregon, December 25 to 27, 20074 events
- Winter Storm in New Mexico, December 25 to 26, 20074 events
- Winter Weather in Michigan, December 25 to 26, 20073 events
- Heavy Snow in Washington, December 25 to 26, 20072 events
- Heavy Snow in Washington, December 25 to 26, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71954, 71958, 71947, 71952, 111261, 111267.